Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 455, NWS Jackson, MS

July 21, 2000Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2000, 1:35 PM CDT for Lincoln County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 21, 2000, 1:35 PM CDT (18:35 UTC)
Expired
Jul 21, 2000, 2:00 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, MS

What was reported inside it

TimeReportWhereRemark
Jul 21, 1:45 PM CDTThunderstorm WindSummit, MSA barn and silo were damaged by thunderstorm winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
294 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WUUS54 KJAN 211836
SVRJAN
MSC085-211900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 200 PM CDT

* AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BOGUE CHITTO...OR ABOUT 7
  MILES NORTH OF MCCOMB.  THE STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE...
   OVER RURAL LINCOLN COUNTY ALONG HIGHWAY 98 AT THIS TIME

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

72

LAT...LON 3146 9047 3136 9064 3116 9052 3129 9030

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:00 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 21, 11:00 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CDT FRI JUL 21 2000

UPDATED ZONES TO MAKE COSMETIC CHANGES TO SKY CONDITIONS.  CURRENT
TEMPS AND POPS LOOK TO BE IN LINE WITH CURRENT SITUATIONS. THE
AIRMASS IS A LITTLE DRIER THIS AM...DEWPOINTS IN NORTH AND CENTRAL
MISSISSIPPI IN THE UPPER 90S...ELSEWHERE READINGS IN THE LOWER 70S
WERE COMMON. HOWEVER...THERE WILL BE PLENTY OF BOUNDARIES FOR FOCUS
AS SHORTWAVES  MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING.

.JAN...
AR...NONE
LA...NONE
MS...NONE.

In the hours before

Special weather statement, Jul 21, 10:05 AM CDT, 3 hours 30 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
220400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CDT FRI JUL 21 2000

A WEAK FRONTAL BOUNDARY IS DRAPED ACROSS SOUTH MISSISSIPPI
THIS MORNING. THIS BOUNDARY ALONG WITH OTHER SURFACE BOUNDARIES
FROM EARLIER CONVECTION WILL PROVIDE THE ADDED FOCUS FOR THUNDERSTORM
DEVELOPMENT DURING THE HEAT OF DAY.

A FEW OF THE STORMS ACROSS SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND MUCH OF MISSISSIPPI MAY REACH SEVERE LIMITS AS AN
UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION THIS AFTERNOON AND
EVENING. ASIDE FROM THE DANGEROUS LIGHTNING...THE MAIN WEATHER THREAT
FROM THESE STORMS WILL BE DAMAGING WINDS WITH SOME HAIL POSSIBLE.

STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL WILL NEED TO KEEP ABREAST OF THE LATEST DEVELOPMENTS
AS ACTIVATION MAY BE NEEDED LATER TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS
INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:14 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln46 min
Jul 20, 7:31 PM CDTSevere Thunderstorm WarningJANJones29 min
Jul 20, 10:02 PM CDTSevere Thunderstorm WarningJANLamar28 min
Jul 21, 1:58 PM CDTSevere Thunderstorm WarningJANMarion32 min
Jul 21, 2:23 PM CDTSevere Thunderstorm WarningJANLawrence37 min
Jul 21, 2:54 PM CDTSevere Thunderstorm WarningJANJefferson36 min
Jul 21, 3:55 PM CDTSevere Thunderstorm WarningJANForrest35 min
Jul 21, 4:02 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson28 min
Jul 21, 4:21 PM CDTSevere Thunderstorm WarningJANLincoln24 min
Jul 21, 4:30 PM CDTSevere Thunderstorm WarningJANForrest30 min
Jul 21, 4:36 PM CDTFlash Flood WarningJANForrest84 min
Jul 21, 4:53 PM CDTSevere Thunderstorm WarningJANCopiah37 min
Jul 21, 5:29 PM CDTSevere Thunderstorm WarningJANCopiah31 min
Jul 21, 5:58 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.